MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; SEAL

INTUITIVE SURGICAL, INC DA VINCI; SEAL
Model Number 470500-13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer suspected that a piece of rubber broke off from one of two universal seals and fell into the patient's body cavity.The customer retrieved the fragment using a robotic instrument during the same procedure.No post-operative diagnostic studies were performed and no additional surgeries were required.
 
Additional Manufacturer Narrative
The universal seal has not been received for failure analysis evaluation.A review of an image provided by the customer was performed: the fragment in the image appears to be a portion of a universal seal.Note: refer to medwatch report (mdr) with mfr.Report#: 2955842-2026-25198 for mdr submission of the event against the second suspected universal seal.

Brand Name
DA VINCI
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25204089
Report Number2955842-2026-25459
Device Sequence Number15961408
Product Code GCJ
UDI-Device Identifier10886874116408
UDI-Public(01)10886874116408(10)K13251203
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470500-13
Device Catalogue Number470500
Device Lot NumberK13251203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexFemale